Volume 7 Number 8 (Aug. 2012)
Home > Archive > 2012 > Volume 7 Number 8 (Aug. 2012) >
JCP 2012 Vol.7(8): 1831-1846 ISSN: 1796-203X
doi: 10.4304/jcp.7.8.1831-1846

A Permission based Multilevel Parallel Solution for Distributed Mutual Exclusion

Mohammad Ashiqur Rahman1, M. Mostofa Akbar2
1Dept of Software and Information Systems, University of North Carolina Charlotte, USA
2Dept of Computer Science and Engineering, Bangladesh University of Engineering and Technology, Bangladesh


Abstract—Due to the growing application of peer-to-peer computing, the distributed applications are continuously spreading over an extensive number of nodes. To cope with this large number of participants, various cluster based hierarchical solutions have been proposed. Cluster or group based solutions are scalable for a large number of participants. All of these solutions exploit the idea of coordinators, leaders or proxies of the clusters. If any such node fails, the election of a new one is required. Thus, fault tolerance of these algorithms is low. Again, as the number of participating nodes increases every day, it is necessary to devise highly scalable distributed mutual exclusion algorithms. This research presents a permission based parallel solution of distributed mutual exclusion by modeling a multilevel clustered network, where clusters are formed at different hierarchies. This technique enhances the scalability by reducing the cluster size, as it requires consensus from only one cluster at each level. As the algorithm has no use of coordinators, it possesses high fault tolerance. The paper also addresses the problem of achieving optimal level of clustering in a network for distributed mutual exclusion.

Index Terms—Distributed algorithm, cluster, consensus, multilevel, mutual exclusion, parallel.

[PDF]

Cite: Mohammad Ashiqur Rahman, M. Mostofa Akbar, "A Permission based Multilevel Parallel Solution for Distributed Mutual Exclusion," Journal of Computers vol. 7, no. 8, pp. 1831-1846, 2012.

General Information

ISSN: 1796-203X
Abbreviated Title: J.Comput.
Frequency: Bimonthly
Editor-in-Chief: Prof. Liansheng Tan
Executive Editor: Ms. Nina Lee
Abstracting/ Indexing: DBLP, EBSCO,  ProQuest, INSPEC, ULRICH's Periodicals Directory, WorldCat, CNKI,etc
E-mail: jcp@iap.org
  • Nov 14, 2019 News!

    Vol 14, No 11 has been published with online version   [Click]

  • Mar 20, 2020 News!

    Vol 15, No 2 has been published with online version   [Click]

  • Dec 16, 2019 News!

    Vol 14, No 12 has been published with online version   [Click]

  • Sep 16, 2019 News!

    Vol 14, No 9 has been published with online version   [Click]

  • Aug 16, 2019 News!

    Vol 14, No 8 has been published with online version   [Click]

  • Read more>>